Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

A minimal decay rate for solutions of stable $ n$th order homogeneous differential equations with constant coefficients


Author: David W. Kammler
Journal: Proc. Amer. Math. Soc. 48 (1975), 145-151
MSC: Primary 34C10
DOI: https://doi.org/10.1090/S0002-9939-1975-0369810-9
MathSciNet review: 0369810
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we establish the existence of an envelope function (depending only on $ n$ and $ \alpha > 0$) which provides a pointwise bound on the size of any normalized solution $ y$ of any homogeneous $ n$th order differential equation with constant coefficients for which the roots of the corresponding characteristic polynomial have real parts which do not exceed $ - \alpha $. An explicit representation for this envelope is obtained in the special case where these roots are further constrained to be real valued.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0369810-9
Keywords: Minimal decay rate for exponential sums, Chebyshev polynomial on $ [0, + \infty )$ with exponential weight
Article copyright: © Copyright 1975 American Mathematical Society